Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 56, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 26, 2005, 9:30 AM EST for Alachua County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2005, 9:30 AM EST (14:30 UTC)
- Expired
- Mar 26, 2005, 10:15 AM EST
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Alachua County, FL
The radar
The Jacksonville radar (KJAX), 110 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 2.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 9:03 AM EST, 27 minutes earlier.
Area forecast discussion, Mar 26, 9:03 AM EST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 903 AM EST SAT MAR 26 2005 ...POTENTIAL FOR SEVERE STORMS... .UPDATE...VISIBILITIES BEGINNING TO GRADUALLY IMPROVE WITH BOTH JAX AND MOUTH OF ST JOHNS RIVER UP TO A HALF MILE. EXPECT FOG TO CONTINUE TO LIFT NEXT COUPLE OF HOURS. WARM FRONT CURRENTLY ACROSS NORTH CENTRAL FL WILL LIFT NORTH INTO SE GA THIS AFTERNOON AND TO JUST NORTH OF THE ALTAMAHA THIS EVENING. THE ADVANCING WARM FRONT WILL RESULT IN A MOIST AND UNSTABLE AIRMASS THIS AFTERNOON WITH SURFACE BASED CAPES INCREASING TO NEAR 1000J AS WELL AS 0-3 KM HELICITIES RANGING FROM 150-250. THIS COUPLED WITH IMPULSES MOVING IN FROM THE GULF (WITH STRONG SUBTROPICAL JET) WILL LEAD TO NUMEROUS THUNDERSTORMS THIS AFTERNOON SOME OF WHICH MAY BE SEVERE. SPC HAS AREA UNDER SLIGHT RISK OF SEVERE WEATHER WITH MODERATE RISK JUST WEST OF OUR REGION. WSR 88D ALREADY SHOWING NUMEROUS THUNDERSTORMS THAT HAVE MOVED IN FROM THE GULF ACROSS GILCHRIST AND ALACHUA AND WILL OVERSPREAD THE REMAINDER REGION BY EARLY THIS AFTERNOON. STILL APPEARS THE MAIN CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS BUT CANNOT RULE OUT ISOLATED TORNADOES. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && PP/SC/RK
Hazardous weather outlook, Mar 26, 5:30 AM EST, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 530 AM EST SAT MAR 26 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261700- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 530 AM EST SAT MAR 26 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...DENSE FOG ADVISORY FOR SOUTHEAST GEORGIA UNTIL 9 AM... ...SEVERE STORMS POSSIBLE TODAY AND TONIGHT... WIDESPREAD DENSE FOG HAS DEVELOPED ACROSS SOUTHEAST GEORGIA THIS MORNING WITH ADDITIONAL AREAS OF DENSE FOG OVER NORTHEAST FLORIDA. MOTORISTS SHOULD DRIVE WITH CAUTION AND USE ONLY LOW-BEAM HEADLIGHTS IN FOG. SHOWERS AND THUNDERSTORMS WILL INCREASE THIS MORNING OVER NORTHEAST FLORIDA AND SPREAD NORTHWARD INTO SOUTHEAST GEORGIA BY EARLY AFTERNOON. THE THUNDERSTORMS WILL LIKELY CONTINUE INTO THE OVERNIGHT HOURS. STRONG DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE AGAIN SUNDAY... A STRONG COLD FRONT WILL PUSH ACROSS THE FORECAST AREA EASTER SUNDAY...AND STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN. THESE THUNDERSTORMS MAY BE ACCOMPANIED BY DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL TV OR RADIO STATION FOR THE LATEST WARNINGS...WATCHES AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP
In the hours before
Special weather statement, Mar 26, 8:27 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 827 AM EST SAT MAR 26 2005 FLZ036-261415- ALACHUA FL- 827 AM EST SAT MAR 26 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 915 AM EST... AT 827 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 15 MILES WEST OF ARCHER...OR ABOUT 6 MILES EAST OF CHIEFLAND...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ARCHER...MICANOPY...AND GAINESVILLE THROUGH 915 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
Special weather statement, Mar 26, 9:15 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 915 AM EST SAT MAR 26 2005 FLZ031-036-261500- ALACHUA FL-BRADFORD FL- 915 AM EST SAT MAR 26 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND BRADFORD COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1000 AM EST... AT 915 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES WEST OF GAINESVILLE...MOVING NORTHEAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND GAINESVILLE...LA CROSSE...NEWNANS LAKE...GROVE PARK...BROOKER...ORANGE HEIGHTS AND WALDO THROUGH 1000 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 9:52 AM EST | Severe Thunderstorm Warning | JAX | Bradford | 38 min |
| Mar 26, 10:14 AM EST | Severe Thunderstorm Warning | JAX | Suwannee | 31 min |
| Mar 26, 11:17 AM EST | Special Marine Warning | JAX | 58 min | |
| Mar 26, 3:43 PM EST | Severe Thunderstorm Warning | JAX | Columbia | 47 min |
| Mar 26, 12:03 PM EST | Severe Thunderstorm Warning | JAX | Charlton, Ware | 57 min |
| Mar 26, 4:19 PM EST | Severe Thunderstorm Warning | JAX | Bacon, Pierce | 41 min |
| Mar 26, 5:12 PM EST | Severe Thunderstorm Warning | JAX | Appling | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.